Weird reaction to cortisol...again

Discussion in 'Fibromyalgia Main Forum' started by scotlandrose, Sep 28, 2009.

  1. scotlandrose

    scotlandrose Member

    Last year, I tried a compounded very low dose of cortosol, FFC doc said I would feel so much better. My adrenals are probably just a step or two above Addison's. Took the pill (can't remember the dose), and within the hour I was unconscious. Started with a very tired, sleepy feeling and some other weird feeling i can't even describe. I knew something was really wrong. I had just enough time to call my Mom. She called my neighbors to check on me. They could not wake me all day, at all. She called the FFC and let them have it. I finally woke the next morning and it took over 6 months to feel like I was not a zombie anymore.

    The doc suggested i try it again last month. Asked if he was on drugs, are you Crazy? No way! He made the suggestion that the binding agents used in compounding made me go into a coma. Sure. Last year, he said, I swear, that it was a hexermier reaction. Yeah, right. He suggested Hydrocort 5mg. All my instincts were screaming "Danger Will Robinson", but I can hardly function and I agree with him that we gotta fix my adrenals.

    I cut that stupid little pill in 4ths, and took a piece. It happened again. Not as fast or hard, but I started becoming sleepy, so very tired, zombieish... Tried to fight it but could not. Finally woke up around midnight. Now, like the first time, I cannot do hardly anything. I have gone days without food. Almost a month without a shower etc... I am a bed and couch paracite.

    Anyone have any clue or guess or anything on what happened?

    Other info you might ask. I am insulin resistant. I have been reading about adrenals and viruses and I have been on Imunivor for 2 years.The viruses are kicked down and locked up.

    No, I am never gonna, ever, for any reason, try that med again. But what happened and now what?

    Thanks for any possible advice or help or anything. I hate that I will not feel my regular horrible self for a while, but the scientist part of the therapist i am thinks it is kinda interesting too. Well, if I find out why!

  2. bakeman

    bakeman New Member

    This same thing happened to me. The FFC prescribed me cortef. I took 2.5mg or 5 mg (I forget the actual dose) ,anyway it felt like I was on heroin or a powerful narcotic. I got very relaxed and passed out. When i woke up, i felt stoned. However I didn't look at this as a bad thing because it was the first time in 5 years i was able to get a good nights sleep. I kept up with the original dose and slowly moved up to 20mg (during a 9 month period) because the effects of relaxation and good sleep were actually desirable to me. On the other hand I did not accomplish much during those months which was concerning to me however the alternative was worse. I never was able to understand why these strange side effects happened. I always tell drs and they never have heard of it. Anyhow, I gradually tapered off cortef and don't take it anymore. The 9 months of relaxation and good sleep really helped me though. Sorry I don't have any deep insight to this experience. My guess would be if you are still experiencing tiredness, it will go away over time.